1 doctor weighed in:

Been on depo, period stopped completely after i got the first shot. Its been 1 yr on Depo-Provera & no period. Now brown/red blood and cramps out the blue?

1 doctor weighed in
Dr. David Holtz
Gynecology - Oncology

In brief: Can happen

Depo-provera is a long-acting hormone that slows then stops the growth of the lining of the uterus (which gets shead when you have your menses).
After a while, the lining of the uterus can get so thin that small blood vessels are exposed, causing irregular spotty bleeding. If heavy or lasting more than a week, see a gynecologist.

In brief: Can happen

Depo-provera is a long-acting hormone that slows then stops the growth of the lining of the uterus (which gets shead when you have your menses).
After a while, the lining of the uterus can get so thin that small blood vessels are exposed, causing irregular spotty bleeding. If heavy or lasting more than a week, see a gynecologist.
Dr. David Holtz
Dr. David Holtz
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
27 years in practice
49M people helped
Continue
111,000 doctors available
Read more answers from doctors